MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CHARGER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION CHARGER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24681
Medical Device Problem Codes Break (1069); Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/16/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that shaft break occurred.The stenosed target lesion was located in the iliac vein.A 12.0 x80, 75cm charger balloon catheter was advanced for dilation.However, during procedure, the balloon was broken.The procedure was completed with another of the same device.There were no patient complications reported, and the patient condition was stable.
 
Event or Problem Description
It was reported that shaft break occurred.The stenosed target lesion was located in the iliac vein.A 12.0 x80, 75cm charger balloon catheter was advanced for dilation.However, during procedure, the balloon was broken.The procedure was completed with another of the same device.There were no patient complications reported, and the patient condition was stable.It was further reported that the balloon material itself broke, and not the shaft.The target lesion was 70% stenosed, non-tortuous, and non-calcified.
 
Additional Manufacturer Narrative
B5 - describe event or problem: updated to include new information obtained.H6 - device codes: updated from break to material rupture.
 
Additional Manufacturer Narrative
D4: lot number: updated from 0029642574 to 29458309.Device evaluated by mfr.: a charger device 14 atmospheres was received for analysis.As per the charger directions for use the catheter is compatible with a 0.035-inch (0.89 mm) guidewire.The investigator successfully loaded a boston scientific 0.035in guidewire through the charger device and removed it with no resistance encountered.No issues were identified with the device that could potentially have contributed to the complaint incident.The guidewire used by the customer was not returned for analysis.A visual and tactile examination identified that the balloon was not tightly folded and had been subjected to positive pressure.Blood note inside the balloon is evidence of a device leak.The returned device was attached to an encore inflation unit.Positive pressure was applied when liquid was observed to be leaking from a balloon pinhole located approximately 2mm proximal from the proximal markerband.A visual and tactile examination identified no issues with the shaft of the device.A visual examination found no issues with the markerbands or tip of the device.
 
Event or Problem Description

Brand Name
CHARGER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
jeff wallner
4100 hamline ave n
arden hills, MN 55112
6515811560
MDR Report Key16661064
Report Number2124215-2023-15375
Device Sequence Number20484714
Product Code FGE
UDI-Device Identifier08714729803881
UDI-Public08714729803881
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K112697
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/23/2025
Device Model Number24681
Device Catalogue Number24681
Device Lot Number0029458309
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/21/2023
Supplement Date Received by Manufacturer03/31/2023
05/09/2023
Initial Report FDA Received Date04/02/2023
Supplement Report FDA Received Date04/06/2023
05/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age70 YR
Patient SexFemale